Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 122, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 2008, 5:05 PM MDT for Fremont County, Colorado. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2008, 5:05 PM MDT (23:05 UTC)
- Expired
- Jul 26, 2008, 5:23 PM MDT
- In force
- 18 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 262305
SVRPUB
COC043-270000-
/O.NEW.KPUB.SV.W.0122.080726T2305Z-080727T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT SAT JUL 26 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FREMONT COUNTY IN CENTRAL COLORADO...
* UNTIL 600 PM MDT...
* AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF ROYAL
GORGE...OR ABOUT 43 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD
THE NORTHEAST AT 18 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROYAL GORGE.
CANON CITY.
FLORENCE.
PENROSE.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3868 10553 3868 10526 3864 10523 3864 10494
3832 10498 3833 10538 3847 10554
TIME...MOT...LOC 2305Z 227DEG 16KT 3846 10537
$$2 follow-up statements
000
WWUS55 KPUB 262316
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
516 PM MDT SAT JUL 26 2008
COC043-270000-
/O.CON.KPUB.SV.W.0122.000000T0000Z-080727T0000Z/
FREMONT CO-
516 PM MDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR EASTERN FREMONT COUNTY...
AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR ROYAL GORGE...OR
40 MILES SOUTHWEST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE
NORTHEAST AT 18 MPH.
LOCATIONS IMPACTED INCLUDE...
FLORENCE.
PENROSE.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3868 10553 3868 10526 3864 10523 3864 10494
3832 10498 3833 10538 3847 10554
TIME...MOT...LOC 2316Z 227DEG 16KT 3849 10532
$$000
WWUS55 KPUB 262323
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
523 PM MDT SAT JUL 26 2008
COC043-262333-
/O.CAN.KPUB.SV.W.0122.000000T0000Z-080727T0000Z/
FREMONT CO-
523 PM MDT SAT JUL 26 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN
FREMONT COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
BENEFICIAL HEAVY RAIN WILL OCCUR OVER PARTS OF EASTERN FREMONT
COUNTY THROUGH AT LEAST 615 PM.
LAT...LON 3868 10553 3868 10526 3864 10523 3864 10494
3832 10498 3833 10538 3847 10554
TIME...MOT...LOC 2323Z 227DEG 16KT 3851 10529
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:20 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 26, 3:20 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 320 PM MDT SAT JUL 26 2008 .SHORT TERM... (TONIGHT AND SUNDAY) ...MAIN CHALLENGE IS THUNDERSTORM COVERAGE... CURRENTLY...SHORTWAVE OVER THE FOUR CORNERS REGION IS MOVING TO THE NORTHEAST AT AROUND 20 KNOTS. THE CIRCULATION CENTER OF DOLLY IS NEAR KELP AND IS SLOWLY DRIFTING TO THE NORTH. HOWEVER...MOISTURE ON THE NORTH SIDE OF DOLLY IS MOVING NORTHWARD MUCH FASTER WITH THE LEADING EDGE MOVING INTO THE SOUTHERN PORTION OF OUR CWA. CONVECTION IS DEVELOPING OVER THE MOUNTAINS...AND THERE IS A SOUTHWEST TO NORTHEAST BAND OF CONVECTION EXTENDING FROM LAS ANIMAS COUNTY INTO BENT COUNTY. THIS BAND OF CONVECTION APPEARS TO BE ALONG A WEAK BOUNDARY MOVING TO THE NORTH. .TONIGHT AND SUNDAY...HPC DISCUSSION FAVORS DOLLY REMNANTS MOVING NORTHWARD FASTER THAN THE GFS AND NAM...AND THEY PREFER THE UKMET AND CANADIAN MODELS. THESE MODELS ALONG WITH THE EC HAVE THE CENTER OF THE CIRCULATION APPROACHING THE NEW MEXICO BORDER BY 12Z...THEN MOVE TO NEAR THE EASTERN BORDER BY 00Z. MODELS SUGGEST THE BEST CHANCES FOR PRECIPITATION WILL BE ON THE EAST SIDE OF THE CIRCULATION...WITH SOME DRIER AIR ADVECTING SOUTHWARD ON THE WEST SIDE. CHANGED THE GRIDS TO INCREASE POPS ON THE PLAINS THIS EVENING...AS CONVECTION IS DEVELOPING ALONG THE BOUNDARY ON THE PLAINS. SHORTWAVE OVER THE FOUR CORNERS WILL MOVE INTO THE REGION LATER IN THE EVENING...AND ADDED SOME OVERNIGHT POPS OVER THE MOUNTAINS AND MUCH OF THE INTERSTATE 25 CORRIDOR. STORMS ARE MOVING FASTER THAN PREVIOUS DAYS WITH INCREASED FLOW AT 500MB AND ABOVE. FASTER STORM MOVEMENT REDUCES THE HEAVY RAIN THREAT...BUT WINDS ALOFT ARE STILL LIGHT AND ABUNDANT MOISTURE REMAINS IN THE AREA. SUBTLE FEATURES ASSOCIATED WITH THE CIRCULATION ON SUNDAY WILL DICTATE AMOUNT AND LOCATION OF CONVECTION. INCREASED POPS ON THE PLAINS SLIGHTLY. TRACK OF DOLLY REMNANT IN EC AND CAN SUGGEST BEST CHANCE FOR CONVECTION IS NEAR THE KANSAS BORDER...BUT SLIGHT CHANGES IN TRACK CAN ALTER LOCATION OF CONVECTION. --PGW-- .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) INTERESTING SOLUTION BEING PRESENTED BY THE VARIOUS MODELS THIS AFTN...ESPECIALLY SINCE NAM...GFS AND ECMWF ARE SOMEWHAT AGREEING ON THE BIG PICTURE. OF COURSE...FINER DETAILS WILL HAVE TO BE READJUSTED DAY TO DAY. SUNDAY NIGHT THROUGH TUESDAY MORNING...MODELS HAVE PERSISTED IN DRAWING REMNANT MOISTURE FROM DOLLY UP UNDER THE BROAD RIDGE ALOFT ACROSS AZ AND NM...AND INTO CO. THIS IS EXPECTED TO ENHANCE POPS ACROSS THE HIGHER TERRAIN SUNDAY EVE...THEN BLOSSOM FOR THE ENTIRE CWA ON MON. MODELS HINT AT SOME SORT OF FRONTAL BOUNDARY DROPPING DOWN THE E PLAINS THAT COULD SERVE AS THE CATALYST MON...BUT SPECIFICS ARE SKETCHY ON WHETHER THIS IS DIURNAL OR A TRUE FEATURE. REGARDLESS...FEEL THAT BEST CHANCES FOR WIDEPSREAD PCPN WILL OCCUR THROUGH MON AND THE NIGHT INTO TUES MORN. ONGOING FORECAST MAX TEMPS AND NUMERICAL GUIDANCE REMAIN IN THE 90S FOR THE PLAINS...70S AND 80S FOR THE HIGHER TERRAIN...AND THIS WILL MOST LIKELY HAVE TO BE ADJUSTED DOWNWARD. TUESDAY EVENING THROUGH SATURDAY...LARGE UPPER TROUGH OFF THE WEST COAST STRENGTHENS...AMPLIFYING THE RIDGE OVER THE ROCKY MT REGION AND SEEMS TO ACTUALLY PUSH THE MOISTURE RICH AIR EAST OF THE STATE. THIS SCENARIO PAINTS VERY WARM TEMPS AND A RETURN TO A DIURNAL CONVECTION PATTERN WHICH IS CLOSE TO THE ONGOING FORECAST GRIDS. MOORE && .AVIATION... EXPECT ISOLATED COVERAGE OF THUNDERSTORMS THIS EVENING AT TAF SITES...AND SOME THUNDER MAY LINGER AFTER MIDNIGHT. ON SUNDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS AT THE TAF SITES. SOME MVFR CONDITIONS ARE POSSIBLE WITH THUNDERSTORMS ALONG WITH GUSTY WINDS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/27
Hazardous weather outlook, Jul 26, 6:31 AM MDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 631 AM MDT SAT JUL 26 2008 COZ058>089-093>099-271300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 631 AM MDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST ACROSS MUCH OF CENTRAL...SOUTH CENTRAL...EAST CENTRAL...AND SOUTHEAST COLORADO MAINLY THIS AFTERNOON AND EVENING. THE MORE NUMEROUS THUNDERSTORMS MAY BE FOUND ACROSS THE MOUNTAINS THIS AFTERNOON AND EVENING. MAIN THUNDERSTORM IMPACTS WILL BE LOCALLY HEAVY RAIN...HAIL LESS THAN 1/2 OF AN INCH...WIND GUSTS UP TO 45 MPH...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE MOUNTAINS EACH DAY...HOWEVER BY MONDAY EVEN THE SOUTHEAST PLAINS COULD SEE AN INCREASE IN THUNDERSTORMS CHANCES DUE TO AN UPSWING IN MONSOON MOISTURE. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...WIND GUSTS UP TO 45 MPH...AND LIGHTNING. SOME BRIEF SMALL HAIL UP TO 1/2 INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGER STORMS...ESPECIALLY IN AND NEAR THE HIGHER TERRAIN. LOCALIZED FLASH FLOODING WILL BE POSSIBLE DUE TO SLOW STORM MOVEMENTS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER ALL OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING. 17/31
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.